Alert archive / Oklahoma / Flash Flood Warnings in 2008
Flash Flood Warning 118, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 3, 2008, 6:33 AM CDT for Haskell County, LeFlore County, Sequoyah County, Oklahoma; Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2008, 6:33 AM CDT (11:33 UTC)
- Expired
- Sep 3, 2008, 4:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR, Haskell County, OK, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 1:04 PM CDT | FLASH FLOOD | Pocola, OK | ROAD CLOSURE IN POCOLA DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 391 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 031133
FFWTSA
ARC033-047-131-OKC061-079-135-031730-
/O.NEW.KTSA.FF.W.0118.080903T1133Z-080903T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
633 AM CDT WED SEP 3 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
SOUTHERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS
EASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA
NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
SOUTHERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 1230 PM CDT
* AT 627 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BANDS OF HEAVY RAIN ALONG A LINE EXTENDING FROM BONANZA TO 35
MILES SOUTHEAST OF DENNING...MOVING NORTHWEST AT 10 MPH. RADAR
INDICATES THAT 3 TO 5 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER
1 TO 3 INCHES WILL BE POSSIBLE THROUGH 1230 PM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...POCOLA...PANAMA...SPIRO...BLOOMER...BARLING...
CHARLESTON...ARKOMA...BRANCH...BOKOSHE...LAVACA...MULDROW...
MOFFETT...FORT SMITH...GANS...MCCURTAIN...ROLAND...KEOTA...VAN
BUREN...SALLISAW...ALMA...FIGURE FIVE...DYER...ALTUS...BRUSHY...
VIAN AND TAMAHA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3537 9373 3539 9380 3531 9381 3531 9391
3522 9392 3523 9402 3514 9403 3514 9413
3510 9415 3507 9423 3496 9422 3494 9431
3508 9507 3521 9509 3547 9507 3560 9509
3544 9369
$$2 follow-up statements
000
WGUS74 KTSA 031549
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1049 AM CDT WED SEP 3 2008
ARC033-047-131-OKC061-079-135-031730-
/O.CON.KTSA.FF.W.0118.000000T0000Z-080903T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEBASTIAN AR-CRAWFORD AR-FRANKLIN AR-SEQUOYAH OK-HASKELL OK-
LE FLORE OK-
1049 AM CDT WED SEP 3 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
NORTHERN LE FLORE...EASTERN HASKELL...SEQUOYAH...SOUTHERN FRANKLIN...
SOUTHERN CRAWFORD AND SEBASTIAN COUNTIES...
AT 1042 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
PERIODS OF HEAVY RAIN CONTINUED OVER MUCH OF EAST CENTRAL OKLAHOMA
AND WEST CENTRAL ARKANSAS. THE HEAVIEST RAIN BANDS WERE MOVING WEST
AT 10 MPH. RADAR INDICATES THAT 4 TO 6 INCHES OF RAIN HAS ALREADY
FALLEN SINCE YESTERDAY...WITH AMOUNTS NEAR 1 INCH WITHIN THE LAST 3
HOURS. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 1230 PM CDT.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE ALMA...VAN BUREN...BLOOMER...JENNY LIND...BONANZA...LAVACA...
BARLING...FORT SMITH...ALTUS...DENNING...BRANCH...CHARLESTON...
ARKOMA...SPIRO...MOFFETT...BRUSHY...VIAN...ROLAND...MULDROW...GANS...
SALLISAW...TAMAHA AND KEOTA.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES TWO FEET OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3537 9373 3539 9380 3531 9381 3531 9391
3522 9392 3523 9402 3514 9403 3514 9413
3510 9415 3507 9423 3496 9422 3494 9431
3508 9507 3521 9509 3547 9507 3560 9509
3544 9369
$$000
WGUS54 KTSA 031717
FFWTSA
ARC033-047-131-OKC061-079-135-032100-
/O.EXT.KTSA.FF.W.0118.000000T0000Z-080903T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1217 PM CDT WED SEP 3 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
SOUTHERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS
EASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA
NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
SOUTHERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 400 PM CDT
* AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AREAS OF HEAVY RAIN CONTINUING ACROSS MUCH OF EAST CENTRAL
OKLAHOMA AND WEST CENTRAL ARKANSAS. MOVEMENT OF THE HEAVIER RAIN
BANDS WAS WEST AT 10 MPH. RADAR INDICATES THAT WIDESPREAD 3 TO 5
INCH RAINFALL AMOUNTS HAVE BEEN RECEIVED SINCE YESTERDAY
AFTERNOON...WITH ISOLATED TOTALS EXCEEDING 6 INCHES. ANOTHER 1 TO
2 INCHES WILL BE POSSIBLE THROUGH 400 PM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...ALMA...VAN BUREN...BLOOMER...JENNY LIND...BONANZA...
LAVACA...BARLING...FORT SMITH...ALTUS...DENNING...BRANCH...
CHARLESTON...ARKOMA...SPIRO...MOFFETT...BRUSHY...VIAN...ROLAND...
MULDROW...GANS...SALLISAW...TAMAHA AND KEOTA.
SIGNIFICANT AND RAPID RISES HAVE BEEN NOTED ON AREA RIVERS THIS
MORNING INCLUDING THE BLACK FORK NEAR PAGE...AND SEVERAL LOCATIONS
ALONG THE POTEAU RIVER SUCH AS LOVING...POTEAU...AND PANAMA.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES TWO FEET OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3537 9373 3539 9380 3531 9381 3531 9391
3522 9392 3523 9402 3514 9403 3514 9413
3510 9415 3507 9423 3496 9422 3494 9431
3508 9507 3521 9509 3547 9507 3560 9509
3544 9369
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 6:15 AM CDT, 18 minutes earlier.
Area forecast discussion, Sep 3, 6:15 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
615 AM CDT WED SEP 3 2008
.DISCUSSION...
&&
.AVIATION...
TROPICAL REMNANTS OF GUSTAV WILL CONTINUE TO IMPACT THE AREA
TAF SITES THROUGH THE FORECAST WITH PERIODS OF RAIN AND LIGHT FOG.
REDUCED CEILINGS AND VISIBILITIES INTO THE MVFR AND
IFR CATEGORIES CAN BE EXPECTED.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 7 AM THURSDAY FOR OKZ049-OKZ058-OKZ063-OKZ068-
OKZ069-OKZ072-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL 7 AM THURSDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...23Hazardous weather outlook, Sep 3, 5:15 AM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 515 AM CDT WED SEP 3 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 514 AM CDT WED SEP 3 2008 ...REMNANTS OF GUSTAV WILL CONTINUE AFFECTING THE AREA THROUGH TONIGHT... ...3 TO 6 INCHES OF RAIN POSSIBLE ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FLASH FLOOD. RISK...SIGNIFICANT. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...TODAY. HEAVY RAIN. RISK...SIGNIFICANT. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... THE TROPICAL REMNANTS OF GUSTAV...CURRENTLY LOCATED OVER EXTREME NORTHEAST TEXAS WILL BEGIN TO MOVE IN A MORE NORTH NORTHEAST DIRECTION TODAY. AS THIS OCCURS...AREAS OF LIGHT TO MODERATE RAIN WILL CONTINUE TO WRAP AROUND THE CENTER OF CIRCULATION...RESULTING IN PERIODS OF LIGHT TO OCCASIONALLY MODERATE RAIN FOR THE REGION. THE TRACK OF THE CIRCULATION DICTATES FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WILL REMAIN MORE FAVORABLE FOR PROLONGED RAINFALL...WITH 3 TO 6 INCHES OF ADDITIONAL RAINFALL THROUGH TONIGHT WILL BE POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AFOREMENTIONED AREA THROUGH TONIGHT. SEE...OKCFFATSA...FOR DETAILS. ADDITIONALLY...WINDS GUSTING BETWEEN 30 AND 40 MPH WILL BE POSSIBLE AREAWIDE AS THE SURFACE LOW MOVES NORTH NORTHEAST TODAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...HIGH WIND POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE REMNANTS OF GUSTAV WILL CONTINUE TO LIFT NORTHEAST AND AWAY FROM THE AREA DURING THE DAY THURSDAY. IN ITS WAKE...CONSIDERABLY DRIER AND COOLER AIR WILL BEGIN FILTERING OVER THE AREA. A WEAK SHORTWAVE TRAVERSING THE PLAINS OVER THE EARLY PORTION OF THE WEEKEND MAY RESULT IN ADDITIONAL CHANCES FOR RAIN...ALONG WITH A REINFORCING SHOT OF COOLER AIR. A WARMING TREND WILL ENSUE FOR EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:35 AM CDT | Wind Advisory | TSA | Adair, Cherokee, Delaware, Haskell, McIntosh, Mayes and 3 more | 11 hr |
| Sep 3, 8:12 AM CDT | River Flood Warning | TSA | Adair | 25 hr |
| Sep 3, 8:17 AM CDT | River Flood Warning | TSA | Cherokee | 12 hr |
| Sep 3, 8:31 AM CDT | River Flood Warning | TSA | LeFlore | 72 hr |
| Sep 3, 12:29 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Muskogee, Sequoyah | 4 hr |
| Sep 3, 4:01 PM CDT | Areal Flood Warning | TSA | Haskell, LeFlore, Sequoyah | 8 hr |
| Sep 3, 4:06 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Muskogee, Sequoyah | 8 hr |
| Sep 3, 5:46 AM CDT | Flash Flood Warning | TSA | Carroll, Madison | 6 hr |
| Sep 3, 9:53 AM CDT | Flash Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 6 hr |
| Sep 3, 3:57 PM CDT | Areal Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 8 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2008Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.